Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 134, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 13, 2000, 11:37 PM CDT for Fulton County, Knox County, Illinois. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 13, 2000, 11:37 PM CDT (04:37 UTC)
- Expired
- Jun 14, 2000, 12:30 AM CDT
- In force
- 53 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
Counties Fulton County, IL, Knox County, IL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 12:00 AM CDT | Thunderstorm Wind | Galesburg, IL | Large tree limbs were blown down in town. One tree limb knocked down a power line. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 9:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 4.6 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 306 J/kg
- Mixed-layer CIN
- -209 J/kg
- Mixed-layer LCL
- 1177 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 240 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 140440 SVRSPI ILC057-095-140530- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 1137 PM CDT TUE JUN 13 2000 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... KNOX COUNTY IN WEST CENTRAL ILLINOIS FULTON COUNTY IN WEST CENTRAL ILLINOIS * UNTIL 1230 AM CDT * AT 1137 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS EXTENDING FROM 5 MILES WEST OF GALESBURG TO 10 MILES WEST OF AVON...MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ASTORIA VERMONT IPAVA LEWISTOWN KNOXVILLE CUBA GALESBURG ABINGDON DAMAGING WINDS IN EXCESS OF 75 MPH WILL ACCOMPANY THIS DANGEROUS STORM. GO TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. ABANDON CARS AND MOBILE HOMES IF YOU ARE IN THE WARNED AREA. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. EH NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:38 PM CDT, 8 hours 59 minutes earlier.
Area forecast discussion, Jun 13, 2:38 PM CDT, 8 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 238 PM CDT TUE JUN 13 2000 THIS MORNING/S CONVECTION ACRS NRN IL THREW OUT AN OUTFLOW BOUNDARY...LOCATED ATTM FM NR CID TO GBG TO BMI EWRD INTO WRN IN. THIS BOUNDARY CLEARLY EVIDENT ON VIS SAT LOOP/KILX 88D AND HAS BEEN THE FOCUS FOR TSRA DEVELOPMENT SO FAR THIS AFT ACRS NRN PORTIONS OF ILX CWA. W/V LOOP REVEALS MAIN LONGWAVE TROF FM ERN MT TO CRL NE WITH ONE MAIN S/WV ROTATING AROUND THE ERN PERIFERY. THIS WAVE...ACRS IA/NRN MO...IS HELPING TO ENHANCE TSRA DEVELOPMENT ACRS THIS REGION THIS AFT. THE OUTFLOW BOUNDARY...UNSTABLE AIRMASS IN PLACE SOUTH OF MAIN SYNOPTIC FNT AND THE S/WV WILL HELP TO PRODUCE STRONG TSRA ACRS CRL IL THIS AFT AND THIS EVE. FCST CHALLENGE THIS CYCLE CONT TO BE EXTENT AND TIMING OF PCPN CHANCES. MODELS ALL DID A FINE JOB OF INITIALIZING THE S/WVS AT 12Z. ALL SHOW STATIONARY FNT LIFTING NORTH...BUT DIFFERENCES IN HOW FAR NORTH APPARENT. NGM LOOKS WAY TOO AGGRESIVE...WITH FNT INTO CRL WI BY 06Z. ETA MUCH FARTHER SOUTH AND LOOKS MORE REASONABLE GIVEN AMOUNT OF CONVECTION ONGOING WITH THE FNT. ETA ALSO SLOWEST WITH APPROACHING CF TMRW. GIVEN AMOUNT OF DEEPENING EXPECTED WITH THE TROF...WITH JET MAX STILL DIGGING DOWN THE BACKSIDE...WL STAY WITH SLOWER TIMING. LIKELY TSRA POPS LOOK GOOD FOR WED AND ERLY WED NIGHT. WL LEAVE MENTION OF ERLY THU POPS ONLY IN THE ERN CWA. MRF CONT TO SHOW PROGRESSIVE PATTERN FOR LATE THIS WEEK...WITH SFC RIDGE AXIS BUILDING INTO AND PASSING EAST OF IL DURING THU. THIS MAY BE A BIT FAST...BUT LAST FEW MRF RUNS HAVE BEEN SIMILAR. YET ANOTHER UPR TROF TO ROTATE THRU CENTER OF COUNTRY WITH SFC CF WARRANTING INCLUSION OF POPS FRI AND SAT. MRF SHOWING WAVE MOVING ALONG DEPARTING FNT MOVING FM SRN U.S. TOWARD OHIO VALLEY...WITH OVERRUNNING SIT INDICATED FOR SUN. PRELIMINARY CCF FOLLOWS... SPI TB 069/084 063/079 064 81746 PIA TMB 068/082 061/078 065 81856 DEC TB 069/085 064/079 064 81746 CMI TE 068/085 064/078 063 81646 MTO TE 070/086 065/080 065 81446 LWV TE 071/087 066/082 066 81446 .ILX...NONE. PLAHMER
In the hours before
Special weather statement, Jun 13, 5:54 PM CDT, 5 hours 43 minutes before
ILZ027>031-036>038-040>057-061-140000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 554 PM CDT TUE JUN 13 2000 ...SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED FOR PORTIONS OF CENTRAL ILLINOIS... THE SEVERE THUNDERSTORM WATCH #442 HAS BEEN CANCELED FOR AREAS TO THE SOUTH OF A KNOX...PEORIA...TAZEWELL AND MCLEAN COUNTY LINE. THE FOLLOWING COUNTIES REMAIN IN THE WATCH UNTIL 8 PM...KNOX... STARK...MARSHALL...PEORIA...TAZEWELL...WOODFORD AND MCLEAN. BYRD
Local storm report, Jun 13, 6:03 PM CDT, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
603 PM CDT TUE JUN 13 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1055 AM 3 NW WASHBURN IL WIND DAMAGE
06/13/00 WOODFORD ONE 2-3 FOOT DIAMETER TREE
DOWN ACROSS ROUTE 89. FROM
NWS EMPLOYE"E AND FROM
COUNTY SHERIFF.
GOETSCHLocal storm report, Jun 13, 6:03 PM CDT, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE LINCOLN, IL
603 PM CDT TUE JUN 13 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1055 AM 2 E WILBERN IL WIND DAMAGE
06/13/00 MARSHALL ONE 2-3 FOOT DIAMETER TREE
DOWN ACROSS ROUTE 89.
Y LOCATION WAS 3 NORTH OF
WASHBURN...FROM NWS
EMPLOYEE AND FROM COUNTY
SHERIFF.
GOETSCHSpecial weather statement, Jun 13, 6:37 PM CDT, 5 hours before
ILZ027>031-037-038-140000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 637 PM CDT TUE JUN 13 2000 ...SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED FOR PORTIONS OF CENTRAL ILLINOIS... THE SEVERE THUNDERSTORM WATCH #442 HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES...KNOX...STARK...MARSHALL...PEORIA...WOODFORD ...TAZEWELL AND MCLEAN. BYRD
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 11:58 PM CDT | Severe Thunderstorm Warning | ILX | Schuyler | 47 min |
| Jun 14, 12:17 PM CDT | Severe Thunderstorm Warning | ILX | Christian | 58 min |
| Jun 14, 12:33 PM CDT | Severe Thunderstorm Warning | ILX | Macon, Sangamon | 57 min |
| Jun 14, 12:42 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan, McLean | 63 min |
| Jun 14, 12:44 PM CDT | Severe Thunderstorm Warning | ILX | Woodford | 46 min |
| Jun 14, 1:06 PM CDT | Severe Thunderstorm Warning | ILX | Shelby | 54 min |
| Jun 14, 1:15 PM CDT | Severe Thunderstorm Warning | ILX | Piatt | 60 min |
| Jun 14, 1:25 PM CDT | Severe Thunderstorm Warning | ILX | Moultrie | 65 min |
| Jun 14, 1:34 PM CDT | Severe Thunderstorm Warning | ILX | Effingham | 56 min |
| Jun 14, 1:43 PM CDT | Severe Thunderstorm Warning | ILX | Champaign | 62 min |
| Jun 14, 1:50 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Cumberland, Douglas | 70 min |
| Jun 14, 2:03 PM CDT | Severe Thunderstorm Warning | ILX | Clay | 57 min |
| Jun 14, 2:13 PM CDT | Severe Thunderstorm Warning | ILX | Jasper, Richland | 62 min |
| Jun 14, 2:20 PM CDT | Severe Thunderstorm Warning | ILX | Edgar, Vermilion | 70 min |
| Jun 14, 2:58 PM CDT | Severe Thunderstorm Warning | ILX | Clark | 62 min |
| Jun 14, 3:04 PM CDT | Severe Thunderstorm Warning | ILX | Crawford, Lawrence | 56 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.